Minocycline-induced vasculitic neuropathy

This is a quick post to highlight the association of minocycline and neuropathy.

By Elbreapoly (Own work) [Public domain], via Wikimedia Commons
By Elbreapoly (Own work) [Public domain], via Wikimedia Commons

This comes from an article in Neurology titled Vasculitic neuropathy following exposure to minocycline. Minocycline is an antibiotic commonly used in the treatment of acne. Vasculitic neuropathy on the other hand is as bad as neuropathies come-in the cases reported here, one developed stroke, and another severe systemic symptoms.

By Ben Mills - Own work, Public Domain, https://commons.wikimedia.org/w/index.php?curid=6051872
By Ben MillsOwn work, Public Domain, https://commons.wikimedia.org/w/index.php?curid=6051872

 

Worse still, stopping the treatment doesn’t resolve the problem, the patients requiring long-term immunosuppression.What a hero-to-zero move by minocycline, a fall from grace to infamy.

acne

The learning point however: ask your next patient with severe neuropathy if they have been treated for acne!

4 thoughts on “Minocycline-induced vasculitic neuropathy

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s